Alert archive / North Carolina / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 62, NWS Wilmington, NC
NWS Wilmington, NC issued this severe thunderstorm warning at Aug 13, 2001, 7:07 PM EDT for Bladen County, North Carolina. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 13, 2001, 7:07 PM EDT (23:07 UTC)
- Expired
- Aug 13, 2001, 7:45 PM EDT
- In force
- 38 min
- Issued by
- NWS Wilmington, NC
- Area
- Whole counties
County Bladen County, NC
The radar
The Wilmington radar (KLTX), 71 km from the middle of the area, began a volume at 23:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Newport, NC (KMHX), launched 12:00Z, 11.1 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1813 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 739 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 40 m²/s²
- 0-3 km storm-relative helicity
- 40 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
623 WUUS52 KILM 132308 SVRILM NCC017-132345- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE WILMINGTON NC 707 PM EDT MON AUG 13 2001 THE NATIONAL WEATHER SERVICE IN WILMINGTON NC HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EASTERN BLADEN COUNTY IN SOUTHEAST NORTH CAROLINA * UNTIL 745 PM EDT * AT 659 PM EDT...THE PUBLIC REPORTED SEVERE THUNDERSTORMS WITH LARGE HAIL OVER ELIZABETHTOWN...MOVING SOUTHEAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... KELLY AT 745 PM EDT LARGE HAIL AND DAMAGING WINDS ARE EXPECTED WITH THIS STORM. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY...AND REQUEST THAT THEY RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN WILMINGTON. .END $$ TRA LAT...LON 3472 7858 3457 7869 3438 7832 3459 7826
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 13, 2:12 PM EDT, 4 hours 55 minutes earlier.
Area forecast discussion, Aug 13, 2:12 PM EDT, 4 hours 55 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON, NC 212 PM EDT MON AUG 13 2001 LEE TROUGH AND ELONGATED SHORT WAVE HELPING TO FIRE A GOOD LINE OF SHOWERS AND STORMS OVER CENTRAL NC THIS AFTN. A FEW SHOWERS/STORMS HAVE DEVELOPED OVER INLAND CWA DUE TO OUTFLOWS FROM ACTIVITY FURTHER WEST. EXPECT US TO SEE MORE ACTIVITY LATER THIS AFTN AS ATMOSPHERE REMAINS WARM AND MOIST AND JUST IN NEED OF SOME TRIGGER. MODELS POINTING TO BEST MOISTURE...DYNAMICS AND INSTABILITIES TNGT INTO EARLY TUE AS TROUGH DIGS AND PUSHES SLOWLY EAST AND S/W ACTIVITY ROUNDS BASE OF TROUGH AND HEADS NORTH OVER AREA. SFC FRONT TO BE OVER CWA 12Z TUE AND SLOWLY PUSH EAST. MID AND UPPER LVL MOISTURE PROGGED TO DROP CONSIDERABLY DURING THE 12-18Z TIME FRAME ON TUE. TUE NIGHT AND WED ATMOSPHERE GRADUALLY DRYING OUT AS FRONT LINGERS OFFSHORE. SO...AS FAR AS TEMPS GO...GUIDANCE NUMBERS LOOK REASONABLE TNGT. TEMPS TUE HELD DOWN SOME DUE TO EXPECTED CLOUDS/SHOWERS. REMAINDER OF GUIDANCE FAIRLY REASONABLE. FOR POPS...TNGT VALUES LOOKING AT 70-80% WITH 50-60% ON TUE. AM LEANING TOWARD KEEPING WED POP FREE. CWF: SW FLOW TO BECOME W LATE TUE AFTN AS FRONT APPROACHES. WINDS TRANSITION TO NW TUE NIGHT AND FINALLY TO N LATER WED. SPEEDS GENERALLY 15 KT OR LESS. AVN SOLUTION TRIES TO STALL FRONT AND DEVELOP A LOW OFF CAROLINA COAST OVERNIGHT TUE. IF THIS PROVES TO BE TRUE...COULD PROVIDE FOR HIGHER WINDS/SEAS OVER NC WATERS. WILL NOT GO FULL FORCE WITH THIS IDEA NOW AND WAIT FOR ANOTHER MODEL RUN. PRELIMINARY NUMBERS... FCSTID = 30 ILM 75 87 72 87/ 80 60 10 10 LBT 73 88 70 89/ 80 50 10 10 FLO 73 89 70 89/ 80 50 10 10 MYR 74 86 72 86/ 80 60 10 10 .ILM... NC...NONE. SC...NONE. PJN
The office that day
Everything else NWS Wilmington, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 13, 5:36 PM EDT | Severe Thunderstorm Warning | ILM | Pender | 39 min |
| Aug 13, 7:44 PM EDT | Severe Thunderstorm Warning | ILM | Bladen | 46 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.